JANIS GAILITIS, M.D.; RICHARD R. KNOWLES, M.D.; ARTURO LONGOBARDI, M.D.
Peculiar aneuromuscular reactions of the dystonic type have been reported as infrequent side-effects of prochlorperazine therapy.1 This so-called extrapyramidal syndrome presents a frightening experience to the patient and a diagnostic challenge for the physician. Four such episodes were observed in Newport Hospital in the years 1958-1959.
Case 1. A 25 year old white female was admitted on April 19, 1958, with low abdominal pain, fever and vomiting. She had been discharged 12 days previously after a dilatation and curettage for diagnostic purposes. A tentative diagnosis of pelvic inflammatory disease was made, and treatment with parenteral penicillin and streptomycin
Learn more about subscription options.
Register Now for a free account.
GAILITIS J, KNOWLES RR, LONGOBARDI A. ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE(ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE*†)(ALARMING NEUROMUSCULAR REACTIONS DUE TO PROCHLORPERAZINE*†). Ann Intern Med. 1960;52:538–543. doi: 10.7326/0003-4819-52-3-538
Download citation file:
Published: Ann Intern Med. 1960;52(3):538-543.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only